Phone
E-mail oriol.serra@upc.edu
Position Professor
Funding Maria de Maeztu
Research interests Combinatorics
Area Discrete Mathematics and Computer Science
Serra, Oriol
Biosketch

I graduated in Mathematics at the Universitat de Barcelona (1983) and obtained a PhD in Mathematical Sciences at Universitat Politècnica de Catalunya (1988). I am full professor at the department of mathematics of UPC since 1999.

I was visiting fellow at University of California, Santa Cruz (1994/95), ENS Télécommunications Paris (2000), Rényi Institute Budapest (2001), Charles University Prague (2005), Institute de Mathématiques de Bordeaux (2012).

 I have served as chair of the department of mathematics (2011-2017), vicedean of research of the School of Mathematics at UPC (2007-2011), member of the Executive Committee of the Barcelona Graduate School of Mathematics (2012-2015) and member of the Counclil of the European Mathematical Society (2012-2017) among other duties.

Download curriculum
Interests

My research interests are in combinatorics, graph theory and combinatorial number theory. I have been particularly interested in isoperimetric problems, Ramsey Theory, extremal and probabilistic combinatorics and additive combinatorics.

Other Research Interests
  • Additive combinatorics.
  • Probabilistic combinatorics.
  • Graph theory
Projects

IP in 

Geometric, Algebraic and Probabilistic Combinatorics, MTM2017-82166-P, 2018-2020 (64000E) Spanish Research Council.


Discete Mathematics, Logic and Algorithmics, Maria de Maeztu Excellence Program BGSMath, MDM-2014-0445, 2014-2018 (2000000E), Spanish Research Council.

Discrete geomteric and random structures, MTM2014-54745-P, 2014-2018, (74000E), Spanish Research Council.
Geosumsets, PIEF-GA-2009-235136, 2010-2012 (200000E) European Union

Selected publications

Freiman, Gregory A.; Serra, Oriol On doubling and volume: chains. Acta Arith. 186 (2018), no. 1, 37–59.


Böröczky, Károly J.; Matolcsi, Máté; Ruzsa, Imre Z.; Santos Francisco; Serra, Oriol Triangulations and a discrete Brunn-Minkowski inequality in the plane. Discrete Comput. Geom. 64 (2020), no. 2, 396–426.


Bachoc, Christine; Serra, Oriol; Zémor, Gilles Revisiting Kneser's theorem for field extensions. Combinatorica 38 (2018), no. 4, 759–777.


Fiz Pontiveros, G.; Griffiths, S.; Secco, M.; Serra, O. Deviation probabilities for arithmetic progressions and other regular discrete structures. Random Structures and algorithms (2021), (online).


Cilleruelo, Javier; Serra, Oriol; Wötzel, Maximilian. Sidon set systems. Rev. Mat. Iberoam. 36 (2020), no. 5, 1527–1548.